Alert archive / Kansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 113, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 12, 2018, 12:12 AM CDT for 4 counties in Kansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2018, 12:12 AM CDT (05:12 UTC)
- Expired
- Jun 12, 2018, 12:45 AM CDT
- In force
- 33 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Johnson County, KS, Leavenworth County, KS, Miami County, KS, Wyandotte County, KS
The radar
The Pleasant Hill radar (KEAX), 62 km from the middle of the area, began a volume at 05:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 6:12 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 5.2 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3203 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1854 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 9.8
The text
As transmitted.
664
WUUS53 KEAX 120512
SVREAX
KSC091-103-121-209-120545-
/O.NEW.KEAX.SV.W.0113.180612T0512Z-180612T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
1212 AM CDT TUE JUN 12 2018
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Central Wyandotte County in northeastern Kansas...
Northern Miami County in east central Kansas...
Southwestern Leavenworth County in northeastern Kansas...
Johnson County in east central Kansas...
* Until 1245 AM CDT.
* At 1212 AM CDT, severe thunderstorms were located along a line
extending from Lawrence to North Kansas City, moving south at 35
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Overland Park, Olathe, Shawnee, Lenexa, Leawood, Prairie Village,
Gardner, Merriam, Mission, Bonner Springs, De Soto, Paola, Spring
Hill, Edwardsville, Louisburg, Fairway, Mission Hills, Edgerton,
Westwood and Lake Quivira.
This includes the following highways...
Interstate 70 in Missouri near mile marker 0.
Interstate 70 in Kansas between mile markers 413 and 423.
Interstate 35 in Kansas between mile markers 200 and 234.
Interstate 635 between mile markers 0 and 6.
Interstate 435 between mile markers 0 and 12, and between mile
markers 75 and 83.
Kansas Turnpike between mile markers 206 and 207.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3915 9462 3902 9460 3863 9462 3853 9507
3898 9506 3899 9507 3898 9509 3896 9508
3898 9516 3896 9517 3896 9519 3900 9519
TIME...MOT...LOC 0512Z 350DEG 32KT 3893 9526 3913 9453
HAIL...1.00IN
WIND...60MPH
$$
Welsh1 follow-up statement
483
WWUS53 KEAX 120527
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1227 AM CDT TUE JUN 12 2018
KSC091-103-121-209-120545-
/O.CON.KEAX.SV.W.0113.000000T0000Z-180612T0545Z/
Wyandotte KS-Miami KS-Leavenworth KS-Johnson KS-
1227 AM CDT TUE JUN 12 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR CENTRAL WYANDOTTE...NORTHERN MIAMI...SOUTHWESTERN LEAVENWORTH AND
JOHNSON COUNTIES...
At 1227 AM CDT, severe thunderstorms were located along a line
extending from near Baldwin City to near Olathe to near Lenexa,
moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Overland Park, Olathe, Shawnee, Lenexa, Leawood, Prairie Village,
Gardner, Merriam, Mission, Bonner Springs, De Soto, Paola, Spring
Hill, Edwardsville, Louisburg, Fairway, Mission Hills, Edgerton,
Westwood and Lake Quivira.
This includes the following highways...
Interstate 70 in Missouri near mile marker 0.
Interstate 70 in Kansas between mile markers 413 and 423.
Interstate 35 in Kansas between mile markers 200 and 234.
Interstate 635 between mile markers 0 and 6.
Interstate 435 between mile markers 0 and 12, and between mile
markers 75 and 83.
Kansas Turnpike between mile markers 206 and 207.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3915 9462 3902 9460 3863 9462 3853 9507
3898 9506 3899 9507 3898 9509 3896 9508
3898 9516 3896 9517 3896 9519 3900 9519
TIME...MOT...LOC 0527Z 295DEG 27KT 3879 9510 3890 9492 3897 9476
HAIL...1.00IN
WIND...60MPH
$$
KurtzWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 6:43 PM CDT, 5 hours 29 minutes earlier.
Area forecast discussion, Jun 11, 6:43 PM CDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 643 PM CDT Mon Jun 11 2018 .Discussion... Issued at 324 PM CDT MON JUN 11 2018 Primary focus remains on severe weather potential for this evening. At the surface, a warm front reinforced by clouds and light precipitation this morning is evident in observations and visible satellite imagery - stretching from just south of Kirksville intersecting a cold front near Omaha. This cold front has made gradual eastward progress, now stretching from eastern Nebraska to near Russell Kansas. Agitated cumulus field has evolved along and ahead of the cold front. The environment is characterized by relatively modest vertical wind shear, but strong instability in place. Robust convection is expected to develop by mid to late afternoon across southeast Nebraska into far northeast Kansas. Uncertainty with respect to thunderstorm coverage and timing exists on the convective evolution as storm cold pools begin to consolidate just before sunset. The most likely scenario is a forward propagating line/cluster of storms quickly diving southeastward through the forecast area this evening. In this case, a risk for straight-line wind damage of wind gusts from 60-70 mph will exist with this activity over northeast Kansas into northwest Missouri. The time window for the greatest severe weather potential will be from 7 to 11 PM. A less likely scenario will be for storms to struggle to develop a cohesive cold pool, and likewise new convection favoring the southwest flank of activity, with propagation along the instability axis. This would favor storms more across eastern Kansas, with the forecast area being essentially split. Regardless, the odds are more likely that a cluster of storms will move through the forecast area, producing the potential for wind damage. Folks should be weather-aware this evening. For the remainder of the week, thunderstorm chances will begin to decrease. Tuesday should be mainly rain-free, with a slight chance of convection on Wednesday as isentropic ascent occurs with the surface warm front lifting northward. Thereafter, heights rise as an upper level ridge builds through the central CONUS. This will spell a low probability of rainfall and high temperatures returning into the 90s Thursday into the weekend. && .Aviation...(For the 00Z TAFS through 00Z Tuesday Evening) Issued at 642 PM CDT MON JUN 11 2018 VFR conditions will start the evening, but a line of thunderstorms is expected to blow through later tonight bringing some trouble to the terminals. Current timing has the storms moving through between 02Z and 05Z. These storms will likely result in a strong winds from the northwest as they blow through along with heavy rain. Otherwise, expect some marginal MVFR CIGs Tuesday morning behind the cold front that moves through overnight. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Blair Aviation...Cutter
Hazardous weather outlook, Jun 11, 5:15 AM CDT, 18 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 515 AM CDT Mon Jun 11 2018 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-121015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 515 AM CDT Mon Jun 11 2018 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Hot conditions are expected today with highs in the low to mid 90s band heat index values in the mid 90 to low 100 degree range. Severe storms are possible west of Interstate 35 this evening into tonight. Damaging winds and large hail will be the main threats. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms will be possible again Wednesday night a few strong to isolated severe storms may be possible. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Jun 11, 10:27 PM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1027 PM CDT MON JUN 11 2018
MOZ006-007-014>016-022>024-120415-
Putnam MO-Grundy MO-Mercer MO-Daviess MO-Livingston MO-Linn MO-
Caldwell MO-Sullivan MO-
1027 PM CDT MON JUN 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DAVIESS...NORTHWESTERN
LINN...GRUNDY...PUTNAM...EASTERN MERCER...SULLIVAN...NORTHEASTERN
CALDWELL AND NORTHWESTERN LIVINGSTON COUNTIES UNTIL 1115 PM CDT...
At 1027 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles south of Corydon to near Gallatin.
Movement was southeast at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Chillicothe, Trenton, Milan, Unionville, Gallatin, Jamesport,
Breckenridge, Utica, Browning, Spickard, Galt, Chula, Laredo,
Newtown, Ludlow, Humphreys, Mooresville, Pollock, Lucerne and
Tindall.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
north central Missouri.
LAT...LON 4005 9315 3963 9370 3986 9403 4013 9379
4014 9376 4017 9376 4058 9340 4059 9276
TIME...MOT...LOC 0327Z 303DEG 40KT 4060 9331 3989 9393
WelshLocal storm report, Jun 11, 10:34 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1034 PM CDT MON JUN 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL 5 WSW HURON 39.61N 95.43W
06/11/2018 M1.00 INCH ATCHISON KS STORM CHASER
STORM SPOTTER REPORTED QUARTER SIZE HAIL AND
50MPH WINDS.
&&
JRBSpecial weather statement, Jun 11, 10:51 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1051 PM CDT MON JUN 11 2018
MOZ015-016-022>024-030>032-120430-
Grundy MO-Ray MO-Carroll MO-Chariton MO-Livingston MO-Linn MO-
Caldwell MO-Sullivan MO-
1051 PM CDT MON JUN 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHARITON...LINN...
SOUTHEASTERN GRUNDY...SOUTHERN SULLIVAN...NORTHEASTERN RAY...WESTERN
CARROLL...SOUTHEASTERN CALDWELL AND LIVINGSTON COUNTIES UNTIL 1130 PM
CDT...
At 1051 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Galt to near Braymer. Movement
was east at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Chillicothe, Brookfield, Carrollton, Braymer, Norborne, Meadville,
Hale, Laclede, Linneus, Wheeling, Utica, Browning, Chula, Purdin,
Bogard, Tina, Ludlow, Humphreys, Sumner and Avalon.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
north central and west central Missouri.
LAT...LON 3962 9319 3924 9364 3925 9364 3956 9385
4015 9330 4007 9285 4000 9285
TIME...MOT...LOC 0351Z 275DEG 37KT 4014 9325 3955 9380
WelshLocal storm report, Jun 11, 10:53 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1053 PM CDT MON JUN 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 PM HAIL POLO 39.56N 94.04W
06/11/2018 E1.75 INCH CALDWELL MO TRAINED SPOTTER
NICKEL TO GOLF BALL SIZED HAIL.
&&
JRBSpecial weather statement, Jun 11, 11:25 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1125 PM CDT MON JUN 11 2018
MOZ016-017-023>025-031-032-038-039-120515-
Carroll MO-Macon MO-Adair MO-Saline MO-Chariton MO-Lafayette MO-
Livingston MO-Linn MO-Sullivan MO-
1125 PM CDT MON JUN 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHARITON...SOUTHWESTERN
ADAIR...LINN...SOUTHEASTERN SULLIVAN...CARROLL...NORTHWESTERN
SALINE...WESTERN MACON...NORTHEASTERN LAFAYETTE AND SOUTHEASTERN
LIVINGSTON COUNTIES UNTIL 1215 AM CDT...
At 1125 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles east of Browning to near Norborne.
Movement was southeast at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Brookfield, Carrollton, Marceline, Brunswick, Waverly, Norborne,
Bucklin, Hale, Alma, Laclede, Bosworth, Malta Bend, Blackburn,
Wakenda, New Cambria, Miami, Mendon, Bogard, Tina and De Witt.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
north central and west central Missouri.
LAT...LON 3997 9245 3948 9291 3902 9354 3934 9372
4011 9293
TIME...MOT...LOC 0425Z 302DEG 36KT 4004 9296 3933 9371
WelshSpecial weather statement, Jun 12, 12:07 AM CDT, 5 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1207 AM CDT TUE JUN 12 2018
KSZ104-105-MOZ030-037>039-043>045-120530-
Johnson KS-Wyandotte KS-Cass MO-Ray MO-Johnson MO-Saline MO-
Lafayette MO-Pettis MO-Jackson MO-
1207 AM CDT TUE JUN 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WYANDOTTE...
NORTHEASTERN JOHNSON...NORTHERN CASS...NORTHWESTERN PETTIS...
SOUTHEASTERN RAY...SOUTHWESTERN SALINE...LAFAYETTE...JACKSON AND
JOHNSON COUNTIES UNTIL 1230 AM CDT...
At 1206 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Norborne to near Kansas City. Movement was
southeast at 35 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Kansas City, Overland Park, Independence, Lee's Summit, Blue Springs,
Leawood, Raytown, Grandview, Belton, Prairie Village, Raymore,
Warrensburg, Grain Valley, Merriam, Harrisonville, Mission, Pleasant
Hill, Oak Grove, Odessa and Greenwood.
This includes the following highways...
Interstate 70 in Missouri between mile markers 3 and 71.
Interstate 70 in Kansas between mile markers 421 and 422.
Interstate 35 in Missouri between mile markers 0 and 2.
Interstate 35 in Kansas between mile markers 230 and 235.
Interstate 635 between mile markers 0 and 3.
Interstate 470 between mile markers 0 and 16.
Interstate 435 between mile markers 59 and 78.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
northeastern and east central Kansas...and north central and west
central Missouri.
LAT...LON 3862 9441 3881 9465 3909 9469 3923 9359
3885 9319 3859 9386
TIME...MOT...LOC 0506Z 324DEG 31KT 3925 9361 3908 9472
WelshThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 9:28 PM CDT | Severe Thunderstorm Warning | EAX | Doniphan | 32 min |
| Jun 11, 9:51 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Doniphan | 24 min |
| Jun 11, 10:12 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Doniphan, Leavenworth | 33 min |
| Jun 11, 10:44 PM CDT | Severe Thunderstorm Warning | EAX | Wyandotte | 31 min |
| Jun 11, 10:47 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Leavenworth, Wyandotte | 28 min |
| Jun 11, 11:03 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Wyandotte | 27 min |
| Jun 11, 11:15 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Johnson, Leavenworth, Wyandotte | 30 min |
| Jun 11, 11:30 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Wyandotte | 30 min |
| Jun 11, 11:45 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth, Wyandotte | 30 min |
| Jun 12, 12:42 AM CDT | Severe Thunderstorm Warning | EAX | Johnson, Linn, Miami | 33 min |
| Jun 12, 12:46 AM CDT | Special Weather Statement | EAX | Atchison | 44 min |
| Jun 12, 1:14 AM CDT | Special Weather Statement | EAX | Linn, Miami | 61 min |
| Jun 12, 1:46 AM CDT | Severe Thunderstorm Warning | EAX | Linn | 44 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.